MAUDE Adverse Event Report: WELLSPECT HEALTHCARE LOFRIC; CATHETER, STRAIGHT

WELLSPECT HEALTHCARE LOFRIC; CATHETER, STRAIGHT
Model Number 40012
Medical Device Problem Codes Patient-Device Incompatibility (2682); Device Handling Problem (3265)
Health Effect - Clinical Codes Burning Sensation (2146); Genital Bleeding (4507)
Date of Event 02/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Adverse event occurred outside us, in great britain.A user report from the yellow card team was received by manufacturer on (b)(6).The information in the user report was limited to "the patient states that the device caused irritation to the urethra".After several attempts, wellspect was able to get in contact with the patient in question.He is a 71-year-old male with dementia and recurrent utis.He also passed kidney stones 4-5 weeks ago.The patient has been performing intermittent self catheterization (isc) for about 12 years.The patient said that the catheter felt rough and he experienced bleeding on withdrawal, he noticed blood in the toilet, but no blood on the catheter.The bleeding has now decreased.He spoke with his gp but was not hospitalized not treated.Currently the patient is washing and reusing two catheters that he thinks is smooth, likely from the same lot as the one that felt rough.The patient has discarded the rough catheter.
 
Additional Manufacturer Narrative
Batch documentation including coating, punching, packaging records, nc records, final quality control and visual inspection records were investigated.It was recorded in the batch documentation forms for 100%control that some bubbles on catheters were detected and those catheters were rejected.No other problem in the batch documentation and no nc for this lot.No earlier complaints for this lot.Samples from the same lot, retained by the manufacturer were inspected and no problem was found.Coating slipperiness test was performed within specification.The patient stated that he used kygel to lubricate the catheter, not water as instructed in the ifu, this could have caused the bleeding since the coating was not activated by water as intended.At this point, since no faulty products have been returned to the manufacturer, it is not possible to investigate this complaint further.The cause of this incident has not been possible to establish.Should additional facts prompt us to alter or supplement any information of conclusions contained in this report, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Batch documentation including coating, punching, packaging records, nc records, final quality control and visual inspection records were investigated.It was recorded in the batch documentation forms for 100%control that some bubbles on catheters were detected and those catheters were rejected.No other problem in the batch documentation and no nc for this lot.No earlier complaints for this lot.Samples from the same lot, retained by the manufacturer were inspected and no problem was found.Coating slipperiness test was performed within specification.The patient stated that he used kygel to lubricate the catheter, not water as instructed in the ifu, this could have caused the bleeding since the coating was not activated by water as intended.Unused products from the same batch was returned by the end user and investigated by the manufacturer.The returned product samples showed signs of the coating having been stuck to the packaging.Upon removing the catheter from the packaging, the coating was left uneven and could potentially be the root cause of the irritation to the urethra experienced by the patient during use.There is an open capa that aims to decrease issues with products sticking to the package by performing an improvement of the preconditioning of the product.
 
Event or Problem Description
Adverse event occurred outside us, in great britain.A user report from the yellow card team was received by manufacturer on february 24.The information in the user report was limited to "the patient states that the device caused irritation to the urethra".After several attempts, wellspect was able to get in contact with the patient in question.He is a 71 year old male with dementia and recurrent utis.He also passed kidney stones 4-5 weeks ago.The patient has been performing intermittent self catheterization (isc) for about 12 years.The patient said that the catheter felt rough and he experienced bleeding on withdrawal, he noticed blood in the toilet, but no blood on the catheter.The bleeding has now decreased.He spoke with his gp but was not hospitalized not treated.Currently the patient is washing and reusing two catheters that he thinks is smooth, likely from the same lot as the one that felt rough.The patient has discarded the rough catheter.

Brand Name
LOFRIC
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
WELLSPECT HEALTHCARE
aminogatan 1
p.o. box 14
mölndal, SE-43 121
SW  SE-43 121
Manufacturer Contact
johanna lundqvist
aminogatan 1
p.o. box 14
mölndal, SE-43-121
SW   SE-43121
MDR Report Key21661315
Report Number3009632672-2025-00009
Device Sequence Number18304538
Product Code EZD
UDI-Device Identifier07333387033433
UDI-Public07333387033433
Combination Product (Y/N)N
PMA/510(K) Number
K113424
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number40012
Device Catalogue Number4001230
Device Lot Number655616
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2025
Supplement Date Received by Manufacturer02/24/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexMale